MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX; TRACHEOSTOMY TUBE

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX; TRACHEOSTOMY TUBE
Model Number 100/136/070
Medical Device Problem Codes Material Puncture/Hole (1504); Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when passing a stylet through the endotracheal tube upon the use of it, the stylet pierced the tube at the part where it was bent at an acute angle.The customer requested us to identify whether there was any anomaly in the endotracheal tube.No patient injury.
 
Additional Manufacturer Narrative
Other text: investigation results completed on a smiths medical ntubation|portex endotracheal tubes polar.Four photos attached and in photo three the complaint was confirmed.Sample from p/n (b)(6) revealed a hole in the tube.No other analysis and the complaint was confirmed.Root cause may be related to clinical methods performed.
 
Event or Problem Description
Investigation completed and summary in h 10.

Brand Name
PORTEX
Common Device Name
TRACHEOSTOMY TUBE
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
MDR Report Key11478456
Report Number3012307300-2021-02043
Device Sequence Number11668804
Product Code BTR
UDI-Device Identifier15019315021312
UDI-Public15019315021312
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K931735
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date03/26/2025
Device Model Number100/136/070
Device Catalogue Number100/136/070
Device Lot Number3952573
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/15/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/10/2021
Supplement Date Received by Manufacturer04/04/2021
Initial Report FDA Received Date03/13/2021
Supplement Report FDA Received Date05/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1